MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, serial number (b)(6) was returned to acist on july 7, 2023, but has not yet been evaluated.The consumables used during the event were discarded by your facility and the lot numbers are not known.The cine-angiograms taken during the event have been requested for evaluation, but have not yet been returned to acist.A clinical assessment by an acist medical advisory board member will be performed on the cine-angiograms upon receipt.A follow-up report will be submitted to the fda upon completion of the clinical assessment of the cine-angiograms assessment and completion of the investigation.
 
Event or Problem Description
A left ventricle (lv) angiogram was performed for ventricular septal defect (vsd) with no issue, using the acist cvi injection system (system settings of 12ml, 18ml/sec, 0 rise, 1200 psi).The cvi consumable tubing was connected to pigtail catheter to perform the lv angiogram.An "air column detected" message displayed on the cvi injector system's control panel display.The user disconnected the cvi consumable tubing from the catheter, and purged contrast through the tubing to clear the air.The "air column detected" message cleared, and the cvi consumable tubing was reconnected to a pigtail catheter.An lv angio was performed using cvi injector system settings 12ml, 18ml/sec, 1200 psi, 0.5sec rise.During the lv angio, an st-segment elevation was noted and an air embolus was observed in the patient's right coronary artery (rca) and aorta (ao).The patient became hypotensive and the patient's fraction of inspired oxygen (fio2) increased to 100%.Phenylephrine was administered to the patient to treat hypotension.Patient's ekg returned to baseline after 5-10 minutes.Upon disconnecting the cvi consumable tubing from the catheter, it was noted to not be maintaining forward pressure, therefore, the tubing connections were evaluated.The cvi consumable tubing connection at the manifold kit was observed to be not tightly connected and contrast media was dripping from this connection.
 
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, system serial number (b)(6), was returned for evaluation july 7, 2023.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.In addition, support personnel must ensure that: all system connections are in place, secure, and functional.The cine-angiograms were not returned for evaluation.A follow-up report will be submitted if the cine-angiograms are returned for evaluation.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
9529959300
MDR Report Key17406348
Report Number2134243-2023-00009
Device Sequence Number5923223
Product Code DXT
UDI-Device Identifier40841716101876
UDI-Public(01)40841716101876(11)221213
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ISOVUE 370 CONTRAST
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age3 YR
Patient SexMale
Patient Weight13 KG